If you’re struck with coronavirus symptoms, it might not be a good idea to take ibuprofen.
Various experts have warned against taking the anti-inflammatory if you have COVID-19, including France’s health minister.
And according to a stepdad, all parents should take note of this advice.
Dan Collins and his wife Maddie Milneer-Collins, from Bristol, couldn’t find any Calpol in stores.
So they decided to give their four-year-old daughter ibuprofen because she was battling a cough, fever and cold.
But according to Manchester Evening News, this seemed to make the situation worse.
Dan said: "Within an hour of giving it to her, she dropped dramatically.
“She was panting while trying to breathe, her heart rate was very rapid, she couldn’t keep her eyes open, couldn’t lift her head up, her body was shaking, she started being sick on herself and her temperature had risen to 39.4!
"We called back up and they sent out an emergency ambulance, once the paramedics got here they managed to bring her temp and stats down a bit, they’re still higher than normal but not dangerous high anymore.
"Now she’s back on Calpol, she’s back to just being her poorly self.
"The paramedics only told us while here that we're not to give her ibuprofen."
The family is now self isolating for at least seven days – and until Amelia’s symptoms are gone.
Following the scare, Dan has told parents not to give their kids the drug.
In a Facebook post, he wrote: “To those of you that have children please read.
“If your child has symptoms of coronavirus, DO NOT give them ibuprofen."
Confusingly, NHS advice goes against this health warning.
It has advised that ibuprofen could be used to tackle symptoms of coronavirus.
These guidelines have been criticised by some.
Prof Ian Jones, a virologist at the University of Reading, told The Guardian : “There’s good scientific evidence for ibuprofen aggravating the condition or prolonging it. That recommendation needs to be updated.”
And Paul Little, a professor of primary care research at the University of Southampton, added: “The general feeling is that the French advice is fairly sensible.
"There is now a sizeable literature from case control studies in several countries that prolonged illness or the complications of respiratory infections may be more common when non-steroidal anti-inflammatories [NSAIDs] are used.”
Source: Read Full Article